Ask an expert
Question

18 May 2004

Skin problems in early 20s & Roaccutane
Dear CyberDoc

I am a 23 yr old female. I never had a problem skin until about 8mths ago. I am a full-time Cape Town model. Wearing make-up daily for photo shoots has really caused my skin to suffer break-outs.

I can not afford to have a skin problem now since my looks earn my living. My dr advised I use a oral contraceptive, Yasmin, since this will help my skin. It hasn't really. The only great thing about it is that I now have a regular menstr cycle. I spoke to a dermatologist and she recommended Roaccutane for 7 days a month for 8 months.

I am happy with this, but a friend of mine told me Roaccutane can make me sterile. Is this true? And if I only use it 1 week out of 3 will I experience all the negative effects such as a red face, skin rash etc?

Thank you for your advice.

Regards

B
Answer 520 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Belle, it won’t make you sterile, but you’re not supposed to fall pregnant whilst taking it because it can cause foetal abnormalities. Taking it one week a month might prevent you for experiencing any side effects at all. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.